Alert archive / Georgia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 152, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Apr 4, 2008, 6:00 PM EDT for Barrow County, Clarke County, Jackson County, Georgia. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 4, 2008, 6:00 PM EDT (22:00 UTC)
- Expired
- Apr 4, 2008, 6:33 PM EDT
- In force
- 33 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Barrow County, GA, Clarke County, GA, Jackson County, GA
The radar
The Atlanta radar (KFFC), 112 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 4, 6:02 PM EDT | HAIL 0.75 | Winder, GA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 4, 2:27 PM EDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.0 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 504 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 184 m²/s²
- 0-3 km storm-relative helicity
- 245 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 042201
SVRFFC
GAC013-059-157-042245-
/O.NEW.KFFC.SV.W.0152.080404T2200Z-080404T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
600 PM EDT FRI APR 4 2008
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BARROW COUNTY IN NORTH CENTRAL GEORGIA
NORTHWESTERN CLARKE COUNTY IN NORTHEAST GEORGIA
SOUTHEASTERN JACKSON COUNTY IN NORTHEAST GEORGIA
* UNTIL 645 PM EDT
* AT 558 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZED HAIL...AND
DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR FORT
YARGO STATE PARK OR 6 MILES WEST OF WINDER...MOVING EAST-NORTHEAST
AT 40 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WINDER...RUSSELL...STATHAM...ARCADE...JEFFERSON AND COMMERCE.
DOPPLER RADAR HAS INDICATED ROTATION WITHIN THIS STORM. ALTHOUGH
CURRENT DATA DOES NOT INDICATE THE EXISTENCE OF A TORNADO...A TORNADO
MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO
A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FRIDAY EVENING
FOR NORTHERN GEORGIA.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3391 8366 3392 8368 3389 8376 3392 8380
3396 8381 3399 8386 3425 8349 3411 8336
3406 8338 3404 8334
TIME...MOT...LOC 2200Z 237DEG 35KT 3396 8378
$$1 follow-up statement
000
WWUS52 KFFC 042233
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
632 PM EDT FRI APR 4 2008
GAC013-059-157-042242-
/O.CAN.KFFC.SV.W.0152.000000T0000Z-080404T2245Z/
CLARKE GA-BARROW GA-JACKSON GA-
632 PM EDT FRI APR 4 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JACKSON...BARROW
AND NORTHWESTERN CLARKE COUNTIES HAS BEEN CANCELLED...
THE AREA OF SEVERE THUNDERSTORMS THAT EARLIER PROMPTED THE WARNING
FOR THESE COUNTIES HAS MOVED EAST INTO MADISON AND SOUTHERN BANKS
COUNTY. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE THROUGH THE
EVENING HOURS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FRIDAY EVENING
FOR NORTHERN GEORGIA.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3391 8366 3392 8368 3389 8376 3392 8380
3396 8381 3399 8386 3425 8349 3411 8336
3406 8338 3404 8334
TIME...MOT...LOC 2232Z 237DEG 35KT 3413 8346
$$
19What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 3:35 PM EDT, 2 hours 25 minutes earlier.
Area forecast discussion, Apr 4, 3:35 PM EDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 335 PM EDT FRI APR 4 2008 .SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/... CURRENT SATELLITE LOOP SHOWS CLOUDS BREAKING UP AS THE WEDGE BREAKS FROM SW TO NE. TEMPS AND DEWPOINTS ARE ON THE RISE WITH INCREASED MOIST SOUTHWESTERLY FLOW ALONG WITH A RATHER ACTIVE LINE OF STORMS MOVING EAST OUT OF AL. WE ARE CURRENTLY UNDER A TORNADO WATCH FOR ALL OF NORTH GA AND PORTIONS OF CENTRAL. A MODERATELY UNSTABLE AIRMASS CONTINUES TO SPREAD NORTHEASTWARD INTO THE STATE THIS AFTERNOON. ALSO SHEAR PROFILES ARE INCREASING ACROSS AL/GA. EXPECTING THUNDERSTORMS WILL INCREASE IN NUMBER AND INTENSITY THROUGH TONIGHT. TORNADOES...LARGE HAIL...AND DAMAGING WINDS WILL BE POSSIBLE WITH SEVERE STORM DEVELOPMENT. THE WEDGE THAT HAS BEEN OVER MOST OF THE STATE FOR THE PAST 24 HOURS IS ERODING FAST AND ALLOWING INCREASED AREAS OF INSTABILITY TO DEVELOP. CURRENTLY CAPES ARE IN THE 1000-1500 RANGE WITH LIFTED INDICES AROUND -3 TO -5. THE ACTUAL COLD FRONT DOES NOT MOVE INTO NW GA UNTIL AFTER 00Z SAT. A WAVE ALONG THE FRONT PUSHES NE OUT OF THE GULF SAT MORNING AND IS EXPECTED TO DEVELOP INTO A CLOSED LOW CENTER OVER CENTRAL GA BY 18Z SAT. THIS WAVE WILL BRING INCREASED MOISTURE WITH IT AND SLOW THE EASTERLY MOVEMENT OF THE FRONT. LOOKING FOR A 2 DAY QPF TOTAL OF 1 TO 2.5 INCHES OF MUCH NEEDED PRECIP ACROSS NORTH AND CENTRAL GA. THE FRONT IN EXPECTED TO BE EAST OF THE AREA BY 00Z SUN. HIGH PRESSURE BUILD IN FROM THE NORTH FOR SUN AND SHOULD KEEP MOST OF THE AREA PRECIPITATION FREE THROUGH SUN EVENING. ANOTHER WAVE MOVES NE OUT OF THE CENTRAL GULF SUN AFTERNOON BRINGING ANOTHER SHOT OF PRECIP TO SOUTH AND SOUTHWEST PORTIONS OF THE STATE SUN EVENING THROUGH MON MORNING. .LONG TERM /MONDAY THROUGH FRIDAY/... AFTER MONDAY THE WEATHER PATTERN IS NOT WELL DEFINED THROUGH DAY 7. MODELS KEEP A WEAK NOSE OF HIGH PRESSURE IN ACROSS THE STATE THROUGH MOST OF NEXT WEEK. AT THE SAME TIME THE MODELS ARE SHOWING A WEAKENING FRONTAL SYSTEM MOVING EAST OUT OF THE TN VALLEY TUE NIGHT AND INTO GA WED. INCREASED MOIST SOUTHERLY FLOW AHEAD OF THIS SYSTEM CALLS FOR AT LEAST A SLIGHT CHANCE OF PRECIPITATION. THIS FRONT NEVER EXITS THE AREA AS IT LOOKS LIKE IT STALLS ACROSS NORTH GA ALLOWING FOR WAVES TO TRAIN ALONG IT. WILL CONTINUE WITH EARLIER THINKING AND KEEP SLIGHT AND CHANCE POPS ACROSS THE STATE THROUGH DAY 7 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 59 67 49 74 52 / 70 100 20 10 20 ATLANTA 59 63 51 74 56 / 70 100 10 10 10 BLAIRSVILLE 56 62 43 72 47 / 100 80 10 10 10 CARTERSVILLE 56 62 44 75 52 / 90 90 10 10 10 COLUMBUS 66 73 53 79 57 / 70 100 10 20 20 GAINESVILLE 55 62 48 73 51 / 90 100 10 10 10 MACON 62 72 51 78 58 / 50 90 20 20 20 ROME 60 66 46 78 53 / 100 70 10 10 10 PEACHTREE CITY 60 65 46 75 53 / 70 100 5 10 10 VIDALIA 64 76 57 77 58 / 40 80 50 30 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 01
In the hours before
Special weather statement, Apr 4, 4:54 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 454 PM EDT FRI APR 4 2008 GAZ052-042130- 454 PM EDT FRI APR 4 2008 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN HEARD COUNTY UNTIL 530 PM EDT... AT 349 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF WARESVILLE...MOVING NORTHEAST AT 40 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS HEARD COUNTY THROUGH 530 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE GLENN...WARESVILLE...FROLONA...TEXAS...SIMPSON... FRANKLIN...COOKSVILLE...CENTRALHATCHEE AND CORINTH. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Local storm report, Apr 4, 5:17 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
517 PM EDT FRI APR 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM HAIL 2 SE ADAIRSVILLE 34.35N 84.89W
04/04/2008 E0.75 INCH BARTOW GA PUBLIC
0450 PM HAIL 1 S EMERSON 34.12N 84.74W
04/04/2008 E1.25 INCH BARTOW GA PUBLIC
0455 PM HAIL 4 E EMERSON 34.13N 84.67W
04/04/2008 E0.75 INCH BARTOW GA PUBLIC
&&
MGRIESINLocal storm report, Apr 4, 5:21 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
521 PM EDT FRI APR 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL 2 S CANTON 34.22N 84.49W
04/04/2008 E1.00 INCH CHEROKEE GA EMERGENCY MNGR
&&
MGRIESINSpecial weather statement, Apr 4, 5:33 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 533 PM EDT FRI APR 4 2008 GAZ045-046-054-055-057-042200- 533 PM EDT FRI APR 4 2008 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN FAYETTE...HENRY...CLAYTON...ROCKDALE AND DEKALB COUNTIES UNTIL 600 PM EDT... AT 530 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER IRONDALE...MOVING NORTHEAST AT 53 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS FAYETTE...HENRY...CLAYTON...ROCKDALE AND DEKALB COUNTIES THROUGH 600 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE LEES MILL... KENWOOD...INMAN...RIVERDALE...MORROW...LOVEJOY...IRONDALE... FAYETTEVILLE...BONANZA...JONESBORO...STOCKBRIDGE...LAKE CITY...FOREST PARK...CONLEY AND WHITEHOUSE. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Apr 4, 5:47 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 547 PM EDT FRI APR 4 2008 GAZ024-025-042215- 547 PM EDT FRI APR 4 2008 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 50 MPH WINDS IN JACKSON AND BANKS COUNTIES UNTIL 615 PM EDT... AT 544 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR PENDERGRASS...MOVING NORTHEAST AT 40 MPH. WIND GUSTS OF 50 MPH ARE LIKELY AS THIS STORM MOVES ACROSS JACKSON AND BANKS COUNTIES THROUGH 615 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE PENDERGRASS...JEFFERSON...APPLE VALLEY... MAYSVILLE...COMMERCE AND HOMER.
Special weather statement, Apr 4, 5:55 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 555 PM EDT FRI APR 4 2008 GAZ020-021-031-032-042230- 555 PM EDT FRI APR 4 2008 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN PAULDING...COBB...CHEROKEE AND BARTOW COUNTIES UNTIL 630 PM EDT... AT 553 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM CASSVILLE TO 7 MILES SOUTHWEST OF DALLAS... MOVING NORTHEAST AT 45 MPH. WIND GUSTS OF 45 MPH AND VERY HEAVY RAIN ARE LIKELY AS THIS STORM MOVES ACROSS PAULDING...COBB...CHEROKEE AND BARTOW COUNTIES THROUGH 630 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE CASSVILLE ...WHITE...DALLAS...CARTERSVILLE...RED TOP MOUNTAIN STATE PARK...NEW HOPE...EMERSON...ACWORTH...CHEROKEE...WALESKA AND KENNESAW.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 1:51 PM EDT | Severe Thunderstorm Warning | FFC | Dade, Walker | 39 min |
| Apr 4, 2:11 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Walker | 49 min |
| Apr 4, 3:18 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Chattooga, Floyd, Gordon | 42 min |
| Apr 4, 4:00 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Cherokee, Gordon, Pickens | 45 min |
| Apr 4, 4:04 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Coweta, Douglas, Fulton, Heard | 41 min |
| Apr 4, 4:23 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, DeKalb, Douglas, Fayette, Fulton, Henry | 55 min |
| Apr 4, 4:26 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Cherokee, Cobb, Paulding, Polk | 49 min |
| Apr 4, 4:42 PM EDT | Severe Thunderstorm Warning | FFC | Dawson, Gilmer, Lumpkin, Pickens | 37 min |
| Apr 4, 5:03 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Coweta, Heard | 28 min |
| Apr 4, 5:07 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee, Cobb, Forsyth, Fulton | 38 min |
| Apr 4, 5:14 PM EDT | Severe Thunderstorm Warning | FFC | Haralson, Paulding, Polk | 46 min |
| Apr 4, 5:16 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb, Gwinnett, Rockdale, Walton | 44 min |
| Apr 4, 5:59 PM EDT | Severe Thunderstorm Warning | FFC | Coweta, Heard, Troup | 46 min |
| Apr 4, 6:12 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Lamar, Pike, Spalding | 16 min |
| Apr 4, 6:25 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Carroll, Haralson, Paulding, Polk | 20 min |
| Apr 4, 6:33 PM EDT | Severe Thunderstorm Warning | FFC | Coweta, Fayette, Meriwether, Pike, Spalding, Troup | 42 min |
| Apr 4, 6:50 PM EDT | Severe Thunderstorm Warning | FFC | Greene, Jasper, Morgan, Oconee | 40 min |
| Apr 4, 6:55 PM EDT | Severe Thunderstorm Warning | FFC | Oglethorpe | 35 min |
| Apr 4, 7:06 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, Coweta, Fayette, Henry, Spalding | 39 min |
| Apr 4, 7:29 PM EDT | Severe Thunderstorm Warning | FFC | Greene, Oglethorpe, Wilkes | 46 min |
| Apr 4, 7:37 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Henry, Newton, Rockdale | 38 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.